Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 425, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 8, 2005, 4:34 PM MDT for Cherry County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2005, 4:34 PM MDT (22:34 UTC)
- Expired
- Sep 8, 2005, 5:15 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 114 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 4:40 PM MDT | HAIL 0.88 | 19 Nnw Hyannis, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 082236 SVRLBF NEC031-082315- /O.NEW.KLBF.SV.W.0425.050908T2234Z-050908T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 434 PM MDT THU SEP 8 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 515 PM MDT * AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME SOUTHWESTERN CHERRY COUNTY...OR ABOUT 39 MILES SOUTH OF GORDON...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN CHERRY COUNTY AT 450 PM MDT LAT...LON 4242 10204 4212 10203 4225 10147 4269 10163 $$ KAR
1 follow-up statement
000 WWUS53 KLBF 082249 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 549 PM CDT THU SEP 8 2005 NEC031-082315- /O.CON.KLBF.SV.W.0425.000000T0000Z-050908T2315Z/ CHERRY NE- 449 PM MDT THU SEP 8 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR WEST CENTRAL CHERRY COUNTY... AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER SOUTHWESTERN CHERRY COUNTY...OR ABOUT 41 MILES SOUTH OF GORDON...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN CHERRY COUNTY AT 500 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4242 10204 4212 10203 4225 10147 4269 10163 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 1:47 PM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 8, 1:47 PM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 247 PM CDT THU SEP 8 2005 .DISCUSSION... PER SWOMCD...ISOLATED STORMS ARE EXPECTED TO CONTINUE FIRING THROUGH EARLY EVENING ACROSS WESTERN NEBRASKA. EXPECT ACTIVITY WILL DISSIPATE ACROSS NCNTL NEBRASKA THIS EVENING WITH THE LOSS OF DAYTIME HEATING. SHEAR AND CAPE ARE WELL SUPPORTIVE FOR ISOLD SUPERCELL/SEVERE POTENTIAL OF HAIL AND WINDS. ACTIVITY APPEARS TO BE PARTLY FORCED BY THE WARM FRONT AND SOME UA DIVERGENCE WITH APPROACHING SHORT WAVE EXITING THE COLO/WY ROCKIES. LAPS SUGGESTS CAP IS SUFFICIENTLY WEAK ACROSS SOUTHWEST NEB WITH MLCAPE AOA 2500 SO ACTIVITY COULD SPREAD EAST. 800MB THETA E...K INDEX AND 700MB OMEGA IN NAM ARE NULL THIS AFTN SO FCST IS BASED ON OBSERVED ANALYSIS. PRESUMABLY...AS SUGGESTED BY THE NAM...THE WARM FRONT WILL LIFT NORTH OVERNIGHT WITH 850MB INCREASING TO OVER 40KTS. LOWER LEVELS OF THE ATM ARE PROGGED TO DRY OUT AND STABILIZE FRIDAY AND SATURDAY. WILL CONTINUE ISOLD TSRA FOR LATE FRI-SAT. THINGS GET A LITTLE MORE INTERESTING SUNDAY AFTN/EVENING AS THE SFC LOW DROPS INTO WRN NEB. 800MB THETA E RIPENS AHEAD OF THE LOW. WILL CONTINUE ISOLD CHC TSRA BUT UPGRADE TO CHC IS POSSIBLE WITH LATER FCSTS. TEMPERATURES FCSTS ARE A BLEND OF 2M NAM...GUIDANCE AND NEIGHBORS. NO CLEAR WINNER WAS OBVIOUS. WITH SLY WINDS...DEEP VERTICAL MIXING AND HIGHS IN THE UPPER 90S APPEAR UNLIKELY AT THIS POINT. SO FCST RUNS CLOSER TO GUIDANCE THAN THE WARMER 2M TEMPS. THE NAM ALSO SUGGESTS STRONG 850MB WINDS AND DRYING WILL LIMIT FOG AND STRATUS FORMATION. MONDAY THROUGH THURSDAY...DGEX...GFS AND ECMWF SUGGEST FROPA LATE MONDAY OR DURING THE DAY TUESDAY WITH GENERALLY COOLER TEMPERATURES THEREAFTER. MODELS ALL AGREE...DEEP WRN TROF DROPS SWD. NONE OF THE MODELS IS SUGGESTING SIGNIFICANT PCPN WILL OCCUR SO THE FCST IS DRY. ULTIMATELY THIS PATTERN WILL LEAD TO ORGANIZED RAINFALL BUT NOT SO FAST. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Sep 8, 2:37 PM MDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT THU SEP 8 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-092045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 337 PM CDT THU SEP 8 2005 /237 PM MDT THU SEP 8 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING WEST OF A OGALLALA TO VALENTINE LINE. IN GENERAL THE THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL...HOWEVER A SEVERE THUNDERSTORM WITH LARGE HAIL CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...ESPECIALLY ACROSS WESTERN NEBRASKA...DURING THE LATE AFTERNOON AND EVENING HOURS. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:51 PM MDT | Tornado Warning | LBF | Cherry | 24 min |
| Sep 8, 5:19 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Sep 8, 5:32 PM MDT | Tornado Warning | LBF | Cherry, Grant | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.